Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hello,

I am asking this question on behalf of my mother.

She has chronic Rheumatoid Arthritis & recently acquired symptoms of IBS (along with GERD & Hiatus Hernia).

Chronic Rheumatoid arthritis comes with severe soft tissue damage that attacks lungs & increases the possibility of getting a heart attack by as much as 50%.

GERD, Arthritis & IBS is a very difficult combination. Medication for each of these conditions has the probability of aggravating other conditions.

A classic scenario - She recently took Bentyl (20mg Dicyclomine) after reporting a case of severe upper abdominal pain. However, an immediate side effect (observed within 60 minutes) was an elevated heart rate, shallow breathing, tingling & numbness in left hand. In fact, the side effect was so severe that she had to be rushed to ER. the doctors sugegsted that she had a mild myocardial infarction.

This recent experience has gotten us worried. A single dose of Dicyclomine has pushed a hitherto (relatively) heart-healthy person into a heart attack. Whilst, there are several factors at play, Dicyclomine seems to be the most likely trigger. I've read around about this medication & it has been branded by WHO as one of the top ten medications in the world. However, the literature suggests that this medication can also be rather dangerous with some very severe side-effects. In fact, some of the literature on this medication is downright scary (wrt side effects) and makes me wonder as to why this medication is still available in the market.

It will be very helpful to find out if Bentyl is known to cause severe side effects such as a heart attack or aggravate an existing condition.

The literature suggests that it shouldn't be given to infants & folks with an existing heart condition. But, almost 50% of the people above 60 have some form of heart condition.

Will be very helpful to get some more information.

Thanks & Best Regards,

Sharad
 
1 - 1 of 1 Posts
Top